Alert archive / Wisconsin / Tornado Warnings in 2009

Tornado Warning 12, NWS Milwaukee, WI

July 27, 2009Marquette County, Wisconsin

NWS Milwaukee, WI issued this tornado warning at Jul 27, 2009, 5:04 PM CDT for Marquette County, Wisconsin. It was in force for 71 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 5:04 PM CDT (22:04 UTC)
Expired
Jul 27, 2009, 6:15 PM CDT
In force
71 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Marquette County, WI

The radar

The Milwaukee radar (KMKX), 114 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:06 PM CDTTSTM WND DMGWestfield, WISOME TREE DAMAGE
Jul 27, 5:40 PM CDTTSTM WND DMGMontello, WISOME TREE DAMAGE...ALONG WITH PEA SIZE HAIL
Jul 27, 5:48 PM CDTTORNADO 13 Sw Montello, WITORNADO BEGAN ABOUT 2.9 SW OF MONTELLO IN MARQUETTE COUNTY AND TRACKED TO ABOUT 1.5 NW OF DALTON IN GREEN LAKE COUNTY...ENDING AROUND 616 PM. PATH LENGTH WAS APPROXIMATELY 9 MILES WITH A MAX PATH WIDTH OF ABOUT 100 YARDS. MAINLY TREE DAMAGE WAS NOTED ALONG THE
Jul 27, 5:53 PM CDTTSTM WND GST 501 Se Glen Oak, WI
Jul 27, 6:17 PM CDTTSTM WND DMG5 Sse Glen Oak, WISTRUCTURAL DAMAGE JUST NORTHWEST OF DALTON NEAR GOLDEN ROAD AND LOVERS LANE. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KMKX 272204
TORMKX
WIC077-272315-
/O.NEW.KMKX.TO.W.0012.090727T2204Z-090727T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* TORNADO WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 615 PM CDT

* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 5 MILES WEST OF WESTFIELD...OR 13 MILES SOUTHEAST
  OF FRIENDSHIP...AND MOVING SOUTHEAST AT 15 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  LAWRENCE BY 510 PM CDT...
  PACKWAUKEE BY 540 PM CDT...
  GLEN OAK BY 555 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
      4377 8923 4372 8924 4364 8928 4365 8941
      4376 8960 4395 8960
TIME...MOT...LOC 2204Z 307DEG 14KT 4386 8960

$$

GEHRING
4 follow-up statements
000 
WWUS53 KMKX 272212
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT MON JUL 27 2009

WIC077-272315-
/O.CON.KMKX.TO.W.0012.000000T0000Z-090727T2315Z/
MARQUETTE WI-
512 PM CDT MON JUL 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR MARQUETTE
COUNTY...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR 
LAWRENCE...OR 16 MILES SOUTHEAST OF FRIENDSHIP...MOVING SOUTHEAST AT 
10 MPH.

THE POSSIBLE TORNADO WILL BE NEAR...
WESTFIELD AND OXFORD BY 520 PM CDT...
HARRISVILLE BY 540 PM CDT...
PACKWAUKEE BY 550 PM CDT...
MONTELLO AND GLEN OAK BY 610 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE 
AND ONE HALF INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
      4377 8923 4372 8924 4364 8928 4365 8941
      4376 8960 4395 8960
TIME...MOT...LOC 2211Z 297DEG 10KT 4385 8955

$$

MBK
000 
WWUS53 KMKX 272228
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT MON JUL 27 2009

WIC077-272315-
/O.CON.KMKX.TO.W.0012.000000T0000Z-090727T2315Z/
MARQUETTE WI-
528 PM CDT MON JUL 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR MARQUETTE
COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR 
PACKWAUKEE...OR 17 MILES NORTH OF PORTAGE...MOVING SOUTHEAST AT 15 
MPH.

THE POSSIBLE TORNADO WILL BE NEAR...
PACKWAUKEE BY 535 PM CDT...
ENDEAVOR BY 540 PM CDT...
MONTELLO BY 545 PM CDT...
GLEN OAK BY 550 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
      4377 8923 4372 8924 4364 8928 4365 8941
      4376 8960 4395 8960
TIME...MOT...LOC 2227Z 305DEG 14KT 4380 8946

$$

MBK
000 
WWUS53 KMKX 272249
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT MON JUL 27 2009

WIC077-272315-
/O.CON.KMKX.TO.W.0012.000000T0000Z-090727T2315Z/
MARQUETTE WI-
549 PM CDT MON JUL 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR MARQUETTE
COUNTY...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR 
GLEN OAK...OR 15 MILES NORTH OF PORTAGE...MOVING SOUTHEAST AT 15 MPH.

THE TORNADO WILL BE OVER...
  RURAL SOUTHERN MARQUETTE COUNTY AT 600 PM CDT
  RURAL SOUTHEASTERN MARQUETTE COUNTY AT 610 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
WALNUT SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
      4377 8923 4372 8924 4364 8928 4365 8941
      4376 8960 4395 8960
TIME...MOT...LOC 2249Z 305DEG 14KT 4375 8937

$$

MBK
000 
WWUS53 KMKX 272303
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT MON JUL 27 2009

WIC077-272315-
/O.CON.KMKX.TO.W.0012.000000T0000Z-090727T2315Z/
MARQUETTE WI-
603 PM CDT MON JUL 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR MARQUETTE
COUNTY...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR 
GLEN OAK...OR 14 MILES NORTHEAST OF PORTAGE...MOVING SOUTHEAST AT 15 
MPH.

A TORNADO WARNING IS IN EFFECT FOR SOUTHEAST MARQUETTE COUNTY UNTIL 
7 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
      4377 8923 4372 8924 4364 8928 4365 8941
      4376 8960 4395 8960
TIME...MOT...LOC 2302Z 305DEG 14KT 4372 8931

$$

MBK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:28 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 27, 3:28 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT MON JUL 27 2009

.FORECAST FOCUS ON SEVERE THIS EVENING...CHANCES OF STORMS
TUESDAY...THEN CONTINUED ACTIVE PATTERN INTO THE WEEKEND.

.SHORT TERM /TONIGHT THROUGH THURSDAY/...

COLD FRONT LOCATED OVER SERN MN TO NCRL IA THIS AFTERNOON WILL SAG
SOUTHEAST ACROSS CWA TONIGHT. ATM HAS BECOME QUITE UNSTABLE LATE
THIS AFTERNOON WITH MLCAPE VALUES APPROACHING 2000 J/KG...SBLI/S
AROUND -7...AND MID LEVEL LAPSE RATES APPROACHING 7.0 C/KM. POOLING
OF 65-70F DEW POINTS ALONG THE FRONT COULD ENHANCE THE INSTABILITY
AS THE FRONT APPROACHES THIS EVENING. SOUNDINGS INDICATE A GOOD
VEERING PROFILE...BUT WIND SPEEDS ARE SOMEWHAT WEAK THEREBY LIMITING
BRN SHEAR VALUES TO AROUND 30 KNOTS. HOWEVER...30 KNOTS CAN
CERTAINLY SUPPORT SOME SUPERCELLS THROUGH THIS EVENING. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN THREATS...HOWEVER AN ISOLATED
TORNADO OR TWO CANNOT BE RULED OUT EITHER WITH DECENT LOW LEVEL
SHEAR AND LOCALIZED INTERACTION WITH OUTFLOW BOUNDARIES. STORM
MOTION IS PRETTY SLOW...SO WILL HAVE TO WATCH POTENTIAL FOR HEAVY
RAINFALL AS WELL.

THE FRONT WILL CLEAR THE CWA BY 12Z TUESDAY...BUT WILL REMAIN NEARBY
ENOUGH TO WARRANT A CONTINUED MENTION OF CHANCE OF STORMS FOR THE
MORNING. DRY AIR INFILTRATING SOUTH BY AFTERNOON SHOULD KILL ANY
REMAINING CHANCES. RIDGE OF HIGH PRESSURE PUSHING OVERHEAD TUESDAY
NIGHT WITH DEW POINTS POSSIBLY INTO THE 40S UNDER CLEAR SKIES WILL
BRING A CHILLY NIGHT. MAV GUIDANCE SHOWS UPPER 40S FOR LOWS OVER SC
WI...BUT WON/T GO QUITE THIS COOL YET. THE URBAN HEAT ISLAND OF
MILWAUKEE METRO SHOULD KEEP THINGS IN THE LOW 60S.

NEXT WAVE TO BE CONCERNED ABOUT COMES THURSDAY ACCORDING TO THE NAM
AND GFS. ECMWF HAS NO SUCH WAVE. CONSISTENCY BETWEEN THE NAM AND GFS
IS ACTUALLY PRETTY GOOD WITH BRINGING ANOTHER ROUND OF STORMS IN
HERE BY AFTERNOON. CAN/T IGNORE THE CONSISTENCY BETWEEN THESE TWO
MODELS...SO WILL CONTINUE WITH A CHANCE.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

RETURN FLOW SETS UP FOR THE REST OF THE WEEK INTO NEXT WEEKEND.
TEMPERATURES AND DEW POINTS WILL FINALLY REACH NEAR NORMAL LEVELS
DURING THIS PERIOD. A NEARLY STATIONARY FRONT WILL SAG SOUTH INTO
THE CWA SATURDAY AND REMAIN NEARBY THROUGH SUNDAY...BRINGING MORE
CHANCES OF STORMS. BY EARLY NEXT WEEK...THE DRY AND COOL WEATHER
REGIME CONTINUES WITH PESKY NORTHWEST FLOW.

&&

.AVIATION...PREVAILING VFR CONDITIONS EXPECTED THROUGH TUESDAY.
DIURNAL CUMULUS...SCATTERED TO BROKEN MID LEVEL CLOUDS...AND
ISOLATED SHOWERS TO AFFECT TAF SITES UNTIL ABOUT 00Z TUESDAY.
CONVECTION WITH LOCAL MVFR VISIBILITIES THEN POSSIBLE ALONG PASSING
WARM FRONT AND COLD FRONT THIS EVENING...MAINLY BETWEEN 00Z AND 06Z
TUESDAY.

SOUTHWEST WINDS THEN SHIFT TO NORTHWEST AFTER COLD FRONTAL PASSAGE
BETWEEN 12Z AND 15Z TUESDAY. SOME CONVECTION MAY LINGER NEAR KENW
TUESDAY MORNING...BUT UNCERTAINTY WITH PLACEMENT KEEPS MENTION OUT
OF TAFS FOR NOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.

&&

SHORT/LONG TERM...BORGHOFF
AVIATION/MARINE...WOOD
Hazardous weather outlook, Jul 27, 4:02 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 PM CDT MON JUL 27 2009

WIZ046-047-051-052-056>060-062>072-280915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
402 PM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN HAZARDS.

CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST
AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS SOUTHEAST WISCONSIN.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ643>646-280915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
402 PM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN HAZARDS.

CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST
AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS THE NEARSHORE AND
OPEN WATERS OF LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS
WEDNESDAY NIGHT AND THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 27, 3:19 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CDT MON JUL 27 2009

WIZ046-047-056-057-272115-
COLUMBIA-GREEN LAKE-MARQUETTE-SAUK-
319 PM CDT MON JUL 27 2009

...SEVERE THUNDERSTORM MOVING TOWARD WESTFIELD AREA...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 43 MILES NORTHWEST OF WISCONSIN DELLS NEAR THE
TOWNS OF WARRENS AND MATHER...MOVING SOUTHEAST AT 25 MPH.  THIS
THUNDERSTORM MAY BE NEAR THE WESTFIELD AREA BETWEEN 430 PM CDT AND
500 PM CDT.

IF THIS THUNDERSTORM MAINTAINS ITS CURRENT INTENSITY...HAIL
EXCEEDING ONE INCH WOULD BE LIKELY AS WELL AS STRONG WIND
GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.

RESIDENTS IN THE WESTFIELD AND SURROUNDING AREAS SHOULD KEEP AN EYE
TO THE NORTHWEST HORIZON...AND BE READY TO SEEK SHELTER QUICKLY.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT.

MBK
Special weather statement, Jul 27, 4:17 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
417 PM CDT MON JUL 27 2009

WIZ046-047-056-057-272215-
COLUMBIA-GREEN LAKE-MARQUETTE-SAUK-
417 PM CDT MON JUL 27 2009

...STRONG THUNDERSTORM MOVING TOWARD LAWRENCE AND WESTFIELD
AREAS...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES NORTH OF WISCONSIN DELLS NEAR THE TOWNS
OF ADAMS AND FRIENDSHIP...MOVING EAST TO SOUTHEAST AT 25 MPH.

THIS THUNDERSTORM IS SHOWING SIGNS OF WEAK ROTATION IN THE LOWEST
LEVELS.  IF IT CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM
WARNING OR POSSIBLY A TORNADO WARNING WILL BE ISSUED FOR PORTIONS OF
MARQUETTE COUNTY.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE LIKELY WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WESTFIELD BY 445 PM CDT...
  6 MILES WEST OF PRINCETON BY 515 PM CDT...

ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED NEAR
SPARTA...MOVING TO THE SOUTHEAST.  THIS THUNDERSTORM MAY AFFECT
PORTIONS OF SAUK COUNTY AFTER 450 PM CDT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT.  SEEK
SHELTER SHOULD THESE THUNDERSTORMS APPROACH YOUR LOCATION.

MBK
Special weather statement, Jul 27, 4:32 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
432 PM CDT MON JUL 27 2009

WIZ056-272230-
SAUK-
432 PM CDT MON JUL 27 2009

...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD SAUK COUNTY...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 33 MILES NORTHWEST OF REEDSBURG NEAR
WILTON...MOVING SOUTHEAST AT 35 MPH.

WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  REEDSBURG BY 530 PM CDT...

IF THIS STORM MAINTAINS ITS CURRENT INTENSITY...A SEVERE
THUNDERSTORM WARNING WILL BE ISSUED FOR PARTS OF SAUK COUNTY BY 5 PM
CDT.

ALL INTERESTS SHOULD BE PREPARED TO SEEK SHELTER BY 5 PM IN SAUK
COUNTY.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:22 PM CDTSevere Thunderstorm WarningMKXMarquette83 min
Jul 27, 5:57 PM CDTTornado WarningMKXColumbia, Green Lake, Marquette63 min
Jul 27, 6:02 PM CDTTornado WarningMKXIowa, Sauk73 min
Jul 27, 6:13 PM CDTTornado WarningMKXDodge, Fond du Lac, Washington40 min
Jul 27, 6:15 PM CDTFlash Flood WarningMKXIowa, Sauk3 hr
Jul 27, 6:39 PM CDTTornado WarningMKXColumbia, Dodge36 min
Jul 27, 6:59 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette61 min

Nearby

Tornado Warnings in Wisconsin, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.